I was on lexapro a year ago for anxiety and depression and it worked great. I got off of it like an idiot cause I thought I was cured. Anyway I'm back on it and the only symptom I'm having is that I'm tired and my body feels heavy (a lot less anxious though). How long will this last I'm scared it will last forever !!!
Hey! I'm so sorry you're experiencing these problems. I've been there, and understand what you are going through. My opinion is that you need to go back to your doctor if you're experiencing that much anxiety and tell him that. There are so many other alternatives that can help you. I take Pristiq. It wasn't enough for me, so my doctor added Abilify, and it was the best choice we made together. I feel great. But honestly... I was reluctant in the beginning. But I felt so bad... I was willing to try anything at that point. Sometimes we need a little extra help. It doesn't mean forever, but just for now. And I'm ok with that, and you should be too. Do what you have to do to get yourself feeling better. I wish you all the luck. And I hope I helped a little bit. Stay in touch.
Hang in there! Feeling that way is common when beginning Lexapro. Although you have been on it before, it is possible to experience different side effects in the beginning and it's not an indication of anything to worry about. Anyway, your body can take up to approx 4 weeks to fully adjust to an antidepressant. The good news is it usually takes MUCH LESS than 4 weeks for uncomfortable side effects to subside.
Even if it doesn't get better, you wont have to just feel that way forever. If things don't improve, then definitely speak to your doctor. There are many different meds in the same category as Lexapro, and each one affects everyone a little differently, so there is no need to continue to suffer from lethargy or fatigue forever. There are actually a few meds in the same class, such as Welbutrin and a few others, that are well known to have an energizing or waking effect in most people.
Lexapro tends to have a slight sedating effect, which makes it great for anxiety, but there are others that are just as effective in treating anxiety but typically don't make the patient feel tired.
Hope this helps! And give it a few weeks unless the symptoms are unbearable. Antidepressants work in your body through hormones, so any change will always have some period of adjustment.
Good question.I've been on 10mg for 4 months now and that is one of many symptoms that has yet to subside =/
Hello natemedeiros223. I was on lexapro, just under two years and its the only reason I stopped taking it, was because of fatique. Almost chroinc at times. If it persists, you might try and lower the dose, that often seems to solve the problem. best of wishes,
I was on Lexapro for a total of six years, with a dosage from 5 mg to 20 mg. I needed to sleep at least 11 hours a day, if I could. If I couldn't because I had to be awake at work, then I just slept as much as my schedule allowed. This side effect NEVER went away for me, until I stopped taking the drug. Now I am experiencing the Lexapro withdrawal symptoms, which other people have described in great detail. Now that I am no longer on Lexapro, I sleep 7-8 hours a night. I had to get off of the drug to get back to a "normal" sleep routine. Our society tries to make us feel guilty sometimes about sleeping. If people try to do that to you, you can honestly tell them it is a side-effect of the drug (in my experience). Best of luck to you!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Jan 2018 • 4 answers
Updated 19 Apr 2016 • 1 answer
Updated 21 Jan 2017 • 4 answers
Updated 14 Nov 2018 • 5 answers
Updated 28 Oct 2018 • 1 answer